MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-612

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-612
Model Number KD-612L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Stenosis (2263)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has not been returned.The legal manufacturer's investigation has been completed.The device history records (dhr) for this device could not be reviewed since the lot number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.
 
Event or Problem Description
Olympus reviewed the following literature titled "long-term outcomes of esophageal squamous cell carcinoma with invasion depth of pathological t1a-muscularis mucosae and t1b-submucosa by endoscopic resection followed by appropriate additional treatment".Literature summary: endoscopic resection (er) is indicated for a wide range of superficial esophageal squamous cell carcinomas (esccs)w.E examined the long-term outcomes in patients with pathological (p) invasion of escc into the t1a-muscularis mucosae (mm) and t1b-submucosa (sm) after er, for which data on prognosis are limited.Type of adverse events/number of patients: event 1:stenosis (mm 13.9%, sm1 10.7%, sm2 8.7%), event 2:perforation (mm 1.3%), event 3:delayed bleeding (mm 0.6%), event 4:local recurrence(10), metastatic recurrence(8), regional ln metastatic recurrence(6), distant metastatic recurrence(3), ln metastasis detected in esophagectomy(4), overall metastasis(12), event 5:death due to escc(2), event 6:death due to other causes(49).The deaths have been determined to be not reportable.This article includes 2 reports: (b)(6) ae for kd-650l and (b)(6) ae for kd-612l.This is report 2 of 2 for (b)(6) ae for kd-612l.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the author.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events.There was no malfunction of the olympus devices.The author stated the following treatments/procedures were performed: endoscopic balloon dilation for stenosis, conservative treatment after clipping for perforation, and emergency endoscopy to perform hemostasis for delayed bleeding.Recurrence was addressed with multidisciplinary treatment involving chemotherapy, radiation therapy, and surgery.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-612
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14917218
Report Number8010047-2022-11332
Device Sequence Number16614806
Product Code KNS
UDI-Device Identifier04953170325892
UDI-Public04953170325892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-612L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown